Curves of minimal genus on a general abelian variety

Fabio Bardelli; Ciro Ciliberto; Alessandro Verra

Compositio Mathematica (1995)

  • Volume: 96, Issue: 2, page 115-147
  • ISSN: 0010-437X

How to cite


Bardelli, Fabio, Ciliberto, Ciro, and Verra, Alessandro. "Curves of minimal genus on a general abelian variety." Compositio Mathematica 96.2 (1995): 115-147. <>.

author = {Bardelli, Fabio, Ciliberto, Ciro, Verra, Alessandro},
journal = {Compositio Mathematica},
keywords = {abelian variety; jacobian dimension},
language = {eng},
number = {2},
pages = {115-147},
publisher = {Kluwer Academic Publishers},
title = {Curves of minimal genus on a general abelian variety},
url = {},
volume = {96},
year = {1995},

AU - Bardelli, Fabio
AU - Ciliberto, Ciro
AU - Verra, Alessandro
TI - Curves of minimal genus on a general abelian variety
JO - Compositio Mathematica
PY - 1995
PB - Kluwer Academic Publishers
VL - 96
IS - 2
SP - 115
EP - 147
LA - eng
KW - abelian variety; jacobian dimension
UR -
ER -


  1. [ACGH] E. Arbarello, M. Comalba, P. Griffiths and J. Harris, Geometry of algebraic curves. I, Grundlehren der Math.267, Springer-Verlag, 1984. Zbl0559.14017
  2. [AP] A. Alzati and P. Pirola, On abelian subvarieties generated by symmetric correspondences, Math. Z.205 (1990), 333-342. Zbl0685.14018MR1082859
  3. [Ba] F. Bardelli, Curves of genus three on a general abelian threefold and the non finite generation of the Griffiths group, in Arithmetic of Complex Manifolds, Proceedings, Erlangen, 1988, ed. W. Barth, H. Lange, Springer Lecture Notes in Math., 1399 (1989), 10-26. Zbl0703.14004MR1034253
  4. [B] A. Beauville, Prym varieties and the Schottky problem, Invent. Math.41 (1977), 149-196. Zbl0333.14013MR572974
  5. [BL] Ch. Birkenhake and H. Lange, Complex abelian varieties, Grundlehren der math. Wiss., Springer-Verlag, 1992. Zbl0779.14012MR1217487
  6. [C] C. Ciliberto, Alcune applicazioni di un classico procedimento di Castelnuovo, Sem. di variabili Complesse, Univ. di Bologna, 1982-83,17-43. Zbl0612.14028
  7. [CC] L. Chiantini and C. Ciliberto, A few remarks on the lifting problem, preprint (1992). MR1265310
  8. [CGT] C. Ciliberto, G. van der Geer and M. Teixidor, On the number of parameters of curves whose Jacobians possess nontrivial endomorphisms, J. Alg. Geom.1 (1992), 215-229. Zbl0806.14020MR1144437
  9. [CG] C. Ciliberto and G. van der Geer, Subvarieties of the moduli space of curves parametrizing Jacobians with non-trivial endomorphisms, Am. J. Math.114 (1991), 551-570. Zbl0766.14016MR1165353
  10. [Cl] H. Clemens, Double solids, Adv. in Math.47 (1983). Zbl0509.14045MR690465
  11. [D] R. Donagi, The tetragonal construction, Bull. Amer. Math. Soc.4 (1981), 181-185. Zbl0491.14016MR598683
  12. [De] O. Debarre, Degree of curves in abelian varieties, preprint (1992). MR1294460
  13. [DS] R. Donagi and R. Smith, The structure of the Prym map, Acta Math.146 (1981), 25-102. Zbl0538.14019MR594627
  14. [G] Ph. Griffiths, Periods of integrals over algebraic manifolds, III, Publ. Math. IHES, 38 (1970), 125-180. Zbl0212.53503MR282990
  15. [K 1] V. Kanev, Theta divisors of generalized Prym varieties I, Springer Lecture Notes in Math. 1124 (1985), 166-215. Zbl0575.14037MR805335
  16. [K 2] V. Kanev, Principal polarizations of Prym-Tjurin varieties, preprint ( ). Zbl0694.14009
  17. [M] D. Mumford, Prym varieties I, Contribution to Analysis, Academic Press, 1974. Zbl0299.14018MR379510
  18. [P] G.P. Pirola, Abel-Jacobi invariant and curves on generic abelian varieties, preprint (1992). Zbl0837.14036MR1336610
  19. [R] S. Recillas, Jacobian of curves with a g1 4 are Prym varieties of trigonal curves, Bol. Soc. Mat. Mexicana, 19 (1974), 9-13. Zbl0343.14012MR480505
  20. [S] F. Severi, Sulle corrispondenze fra i punti di una curva algebrica e sopra certe classi di superficie, Mem. Accad. Sci.Torino, (2) 54 (1903). Zbl35.0629.01JFM35.0629.01
  21. [Se] E. Sernesi, Neutral linear series, preprint, Erlangen (1988). 
  22. [T] R. Torelli, Sulle serie algebriche semplicemente infinite di gruppi di punti appartenenti a una curva algebrica, Rend. Circ. Mat.Palermo, 37 (1914). Zbl45.0816.02JFM45.0816.02
  23. [W] G. Welters, Curves of twice the minimal class on principally polarized abelian varieties, Indagationes Math.49 (1987), 87-109. Zbl0644.14014MR883371

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.